Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Indianapolis, IN

August 21, 2014Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 21, 2014, 8:17 PM EDT for Carroll County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 8:17 PM EDT (00:17 UTC)
Expired
Aug 21, 2014, 9:00 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carroll County, IN

The radar

The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 6:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2483 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KIND 220017
SVRIND
INC015-220100-
/O.NEW.KIND.SV.W.0110.140822T0017Z-140822T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 814 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELPHI...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CAMDEN...FLORA AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4073 8652 4070 8652 4069 8637 4044 8637
      4058 8677 4074 8670 4074 8662
TIME...MOT...LOC 0017Z 294DEG 28KT 4064 8662

HAIL...1.00IN
WIND...60MPH

$$

KOCH
3 follow-up statements
954 
WWUS53 KIND 220033
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EDT THU AUG 21 2014

INC015-220100-
/O.CON.KIND.SV.W.0110.000000T0000Z-140822T0100Z/
CARROLL IN-
833 PM EDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CARROLL COUNTY
UNTIL 900 PM EDT...

AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DELPHI...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FLORA AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4073 8652 4070 8652 4069 8637 4054 8637
      4054 8638 4044 8638 4056 8670 4074 8658
TIME...MOT...LOC 0033Z 307DEG 25KT 4056 8654

HAIL...1.00IN
WIND...60MPH

$$

KOCH
051 
WWUS53 KIND 220050
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT THU AUG 21 2014

INC015-220100-
/O.CON.KIND.SV.W.0110.000000T0000Z-140822T0100Z/
CARROLL IN-
850 PM EDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CARROLL COUNTY UNTIL 900 PM EDT...

AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF DELPHI...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4056 8654 4056 8643 4056 8637 4054 8637
      4054 8638 4044 8638 4056 8670 4055 8657
TIME...MOT...LOC 0050Z 307DEG 25KT 4048 8643

HAIL...1.00IN
WIND...60MPH

$$

KOCH
961 
WWUS53 KIND 220100
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT THU AUG 21 2014

INC015-220109-
/O.EXP.KIND.SV.W.0110.000000T0000Z-140822T0100Z/
CARROLL IN-
900 PM EDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL COUNTY WILL
EXPIRE AT 900 PM EDT/800 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN INDIANAPOLIS.

LAT...LON 4056 8654 4056 8643 4056 8637 4054 8637
      4054 8638 4044 8638 4056 8670 4055 8657
TIME...MOT...LOC 0059Z 307DEG 25KT 4044 8636

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:11 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 21, 7:11 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EDT THU AUG 21 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 250 PM EDT THU AUG 21 2014

AN OLD FRONT WILL LINGER IN THE AREA THROUGH THE WEEKEND KEEPING
CHANCES FOR THUNDERSTORMS IN THE FORECAST. AN UPPER RIDGE WILL BRING
HOT AND HUMID CONDITIONS TO THE AREA AS WELL. NEXT WEEK ANOTHER
FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL
EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...
ISSUED AT 659 PM EDT THU AUG 21 2014

SEVERE THUNDERSTORM WATCH 472 HAS BEEN ISSUED FOR THE NORTHEAST
THIRD OF THE FORECAST AREA THRU 04Z...MAINLY ALONG AND N/E OF A
LAFAYETTE-NOBLESVILLE-NEW CASTLE LINE. CONVECTIVE CLUSTER CONTINUES
TO INTENSIFY DOWNWIND OF THE CHICAGO METRO. MESOANALYSIS SHOWING
THESE STORMS SHOULD TRACK E/SE AND EVENTUALLY COULD END UP MOVING
MORE SE AS THEY PROPAGATE ALONG THE THETA E RIDGE AND INSTABILITY
AXIS JUST SOUTH OF THE REMNANT WARM FRONT. HAVE BUMPED UP TO A
PERIOD OF LIKELY POPS THIS EVENING WITHIN THE WATCH AREA...WITH
GREATEST IMPACTS EXPECTED FROM KOKOMO TO MUNCIE.

ELEVATED CORES WITHIN MOST INTENSE CELLS WILL CERTAINLY POSE A HAIL
RISK...BUT THE DAMAGING WIND POTENTIAL IS GREATEST WITH SOME CONCERN
THAT CONVECTIVE COMPLEX WILL MATURE ENOUGH TO PRODUCE A WELL
DEVELOPED COLD POOL. ALREADY HAVE SEEN A COUPLE REPORTS OF 60MPH
WINDS OUT OF THE SOUTH CHICAGO SUBURBS. IN ADDITION TO THE WIND
THREAT...OPPRESSIVE CONDITIONS SUPPORTING TORRENTIAL RAINFALL WITH
THESE STORMS. FLOODING CONCERNS LIKELY TO BE ENHANCED OVER NORTHEAST
COUNTIES WHICH RECEIVED 2-3 INCHES FROM STORMS THIS MORNING. THIS
ROUND OF STORMS WILL ADD TO THE IMPRESSIVE LIGHTNING SHOWS
EXPERIENCED OVER THE LAST 48 HOURS AS WELL. ANY EVENING OUTDOOR
ACTIVITIES WILL BE IMPACTED.

FINALLY...EXPECT MOST OF INDY METRO AND POINTS FURTHER S/W WILL
REMAIN LARGELY DRY THROUGH THE EVENING AS LAPS SOUNDINGS INDICATE
PRESENCE OF A DEEPER LAYER OF WARM AIR IN THE MID LEVELS. ANY
OUTFLOWS DROPPING TO THE S/SW OUT OF THESE STORMS MAY SERVE TO
PROMOTE NEW DEVELOPMENT LATER THIS EVENING...ESPECIALLY AS THE LOW
LEVEL JET ORGANIZES AND CAPPING WEAKENS WITH 700MB TEMPS SLIPPING
BACK A BIT.

PERTINENT PORTIONS OF AFTERNOON DISCUSSION FOLLOWS.

OVERNIGHT AN UPPER WAVE WILL ROTATE AROUND THE UPPER HIGH AND
WILL BRING SOME ADDITIONAL FORCING. NOT CONFIDENT ENOUGH TO GO
LIKELY POPS...BUT WILL GO HIGH CHANCE NORTH /CLOSER TO THE ENERGY/
TO DRY EXTREME SOUTHWEST /CLOSEST TO THE UPPER HIGH/.

THE HOT AND HUMID CONDITIONS TO THE SOUTHWEST MAY PROVIDE SOME
DECENT INSTABILITY THIS EVENING...SO SOME STORMS MAY BECOME SEVERE
PER STORM PREDICTION CENTER.

FOR TEMPERATURES TONIGHT WENT A LITTLE COOLER THAN MOS ACROSS THE
NORTHEAST WHERE MORE RAIN IS POSSIBLE...OTHERWISE GENERALLY STAYED
CLOSE TO MAV MOS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 250 PM EDT THU AUG 21 2014

FOCUS IS ON RAIN CHANCES AND HEAT THROUGH THE PERIOD. MODELS ARE
STRUGGLING WITH PLACEMENT OF CONVECTION BUT ALL GENERALLY SHOW THE
IDEA. STUCK WITH A BLEND.

OVERNIGHT CONVECTION COULD LINGER FRIDAY MORNING...THEN MORE CAN
DEVELOP DURING THE AFTERNOON WITH AN OLD FRONT STILL IN THE AREA.
WILL GO CHANCE POPS NORTHEAST TO DRY FAR SOUTHWEST.

WITH FRONT AROUND THE AREA AND POTENTIAL FOR WAVES MOVING AROUND THE
UPPER HIGH...KEPT SIMILAR POPS FRIDAY NIGHT.

UPPER HIGH GRADUALLY GETS MORE CONTROL OVER THE AREA SATURDAY INTO
SUNDAY...HOWEVER MODELS STILL TRY AND CREATE SOME SCATTERED
CONVECTION ACROSS THE AREA. FEEL THAT THIS IS REASONABLE WITH MOST
INFLUENCE OF UPPER HIGH BEING FELT TO THE SOUTHWEST OF THE AREA.

WENT LOW CHANCE POPS MOST AREAS SATURDAY...WITH ONLY SLIGHT CHANCE
POPS SATURDAY NIGHT AND SUNDAY WITH THE UPPER HIGH GAINING MORE
INFLUENCE.

FOR TEMPERATURES...MAV MOS LOOKS TOO WARM FRIDAY GIVEN SOME CLOUD
COVER FROM EXPECTED CONVECTION. WENT CLOSER TO MET MOS. WENT WITH A
BLEND OF MODELS FOR LOWS FRIDAY NIGHT. MAV LOOKS BETTER SATURDAY
WITH MORE SUN SO STAYED CLOSE MOST AREAS.

HEAT INDICES WILL GET NEAR 100 MANY AREAS THIS WEEKEND WITH THE
RELATIVELY HIGH DEWPOINTS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 250 PM EDT THU AUG 21 2014

THE LONG TERM PERIOD WILL START OUT DRY WITH RIDGING ALOFT AND
CENTRAL INDIANA BETWEEN FRONTAL BOUNDARIES AT THE SURFACE.  THE
RIDGE WILL SLOWLY START TO BREAK DOWN BY TUESDAY THOUGH AS A BROAD
UPPER TROUGH TRAVERSES THE NORTHERN PLAINS.  MEANWHILE...A FRONTAL
BOUNDARY AT THE SURFACE WILL MEANDER OVER THE GREAT LAKES
REGION...WITH CENTRAL INDIANA IN THE WARM SECTOR MOST OF THE TIME.
AS A RESULT...THERE WILL BE DAILY CHANCES FOR PRECIP FROM TUESDAY
THROUGH THURSDAY.  CHANCES WILL BE HIGHEST ON THURSDAY WITH SUPPORT
FROM THE UPPER TROUGH IN ADDITION TO DIURNAL ENHANCEMENT.  FOR
NOW...LATEST INITIALIZATION CAPTURES PATTERN WELL WITH CHANCE POPS
DURING THIS TIME FRAME.

TEMPS...HOT CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD AS
THE UPPER RIDGE DOMINATES MOST OF THE REGION.  SOUTHERLY FLOW WILL
CONTRIBUTE TO HIGH TEMPERATURES SOARING INTO THE LOW TO MID 90S WITH
OVERNIGHT LOWS IN THE UPPER 60S/LOW 70S.  TEMPS WILL BECOME CLOSER
TO NORMAL LATE IN THE PERIOD WHEN THE RIDGE BREAKS DOWN.

&&

.AVIATION /DISCUSSION FOR THE 22/00Z TAF ISSUANCE/...

ISSUED AT 711 PM EDT THU AUG 21 2014

UPPER WAVE DROPPING SOUTHEAST ACROSS NORTHERN ILLINOIS WAS
TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG A STATIONARY FRONT
WITH THE BULK OF THE ACTIVITY CONGEALING NORTH OF LAF WITH THE
THUNDERSTORM COMPLEX DROPPING SOUTHEAST. NOT CONFIDENT THERE THIS
COMPLEX WILL EFFECT ANY OF THE TERMINALS EXCEPT FOR LAF. EVEN
THERE...IT DOES NOT LOOK LIKE A CERTAINTY. BEST WAY IT LOOKS LIKE
THE HANDLE THIS CONVECTION IS TO BRING A TEMPO GROUP TO LAF THROUGH
02Z AND VCTS THROUGH 08Z AND VCTS TO IND FROM 04Z-10Z. WILL ALSO
INTRODUCE VCTS TO LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT
DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP
ACTIVITY TO SCATTERED AT THE OTHER SITES FOR ANY THUNDERSTORM
MENTION.

COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY
LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST
TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

SYNOPSIS...50
NEAR TERM...RYAN/50
SHORT TERM...50
LONG TERM...TDUD
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT THU AUG 21 2014

INZ028-035>037-043>048-051>057-062>065-071-072-221000-
WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS MAY BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-221000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE.

HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY
THUNDERSTORM.

HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY
EVENING.

TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES
OF 95 TO 100 DEGREES THROUGH 8 PM.

DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL
PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT
TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-038>042-049-221000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS WILL BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
MIDNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Aug 21, 7:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT THU AUG 21 2014

INZ021-029-220045-
CARROLL-TIPPECANOE-
753 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 845 PM EDT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 15 MILES NORTHEAST OF FOWLER...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  YEOMAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8652 4048 8670 4056 8690 4057 8678
      4066 8678 4067 8676 4073 8676 4074 8675
      4074 8659
TIME...MOT...LOC 2353Z 296DEG 18KT 4073 8705

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:40 PM EDTAreal Flood WarningINDCarroll, Tippecanoe3 hr
Aug 21, 8:42 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton48 min
Aug 21, 8:58 PM EDTSevere Thunderstorm WarningINDTippecanoe47 min
Aug 21, 9:11 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more49 min
Aug 21, 9:12 PM EDTFlash Flood WarningINDCarroll, Clinton, Howard3 hr
Aug 21, 9:47 PM EDTSevere Thunderstorm WarningINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more43 min
Aug 21, 10:10 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
Aug 21, 10:19 PM EDTSevere Thunderstorm WarningINDHenry, Randolph26 min
Aug 21, 10:31 PM EDTAreal Flood AdvisoryINDBoone, Clinton, Hamilton, Madison, Tipton3 hr
Aug 21, 10:31 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Marion44 min
Aug 21, 11:33 PM EDTAreal Flood AdvisoryINDHancock, Henry, Madison, Randolph, Rush117 min
Aug 22, 3:28 AM EDTFlash Flood WarningINDDelaware, Randolph12 hr
Aug 22, 3:37 AM EDTFlash Flood WatchINDCarroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more12 hr
Aug 22, 7:48 AM EDTAreal Flood AdvisoryINDCarroll, Clinton, Tippecanoe3 hr
Aug 22, 8:03 AM EDTRiver Flood WarningINDDelaware, Randolph21 hr
Aug 22, 9:03 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White7 days
Aug 22, 9:10 AM EDTAreal Flood WarningINDCarroll, Clinton3 hr
Aug 22, 2:06 PM EDTRiver Flood WarningINDDelaware, Madison42 hr
Aug 22, 3:32 PM EDTAreal Flood AdvisoryINDDelaware, Randolph12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.